Hail, Hamblen
- When
- March 13, 10:05 PM EST
- Where
- Hamblen County, Morristown
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.217, -83.283
Quarter size hail was reported at Morristown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Quarter size hail was reported at Morristown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Mar 13, 8:50 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 850 PM EST SUN MAR 13 2005 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS PUSHING THROUGH CWA. COVERAGE SHOULD CONTINUE TO INCREASE THE REST OF TONIGHT AS FRONT MOVES THROUGH THE AREA...WILL GO WITH LIKELY POPS IN ALL ZONES...NOT CONFIDENT ENOUGH ON COVERAGE TO GO WITH CATEGORICAL POPS. THUNDER SHOULD END SHORTLY SO WILL NOT MENTION IN UPDATED ZONES. THICKNESSES INDICATING COLD AREA MOVING IN THE SOUTHWEST VA AND THE MOUNTAINS LATER TONIGHT...SO WILL KEEP LIKELY/SCATTERED SNOW SHOWERS IN THE NORTH...NOT EXPECTING MORE THAN AN INCH WITH MOISTURE DECREASING BY THE TIME THE COLD AIR GETS THERE. WILL LOWER OVERNIGHT LOW TEMPERATURES A BIT IN ALL ZONES WITH SOME COLDER AIR ADVECTING IN. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EST SUN MAR 13 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 502 AM EST (402 AM CST) SUN MAR 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The Knoxville radar (KMRX), 12 km away, was scanning. The volume nearest the first event began at 03:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442637.